Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 253, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 10, 2015, 3:16 AM CDT for Nodaway County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2015, 3:16 AM CDT (08:16 UTC)
- Expired
- Aug 10, 2015, 3:48 AM CDT
- In force
- 32 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Nodaway County, MO
The radar
The Pleasant Hill radar (KEAX), 166 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3223 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
067
WUUS53 KEAX 100816
SVREAX
MOC147-100900-
/O.NEW.KEAX.SV.W.0253.150810T0816Z-150810T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
316 AM CDT MON AUG 10 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN NODAWAY COUNTY IN NORTHWESTERN MISSOURI...
* UNTIL 400 AM CDT
* AT 316 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARYVILLE...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARYVILLE...BARNARD...CONCEPTION JUNCTION...GUILFORD...CLYDE...
ARKOE AND CONCEPTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4021 9460 4012 9472 4013 9496 4037 9504
4042 9489
TIME...MOT...LOC 0816Z 325DEG 27KT 4035 9494
HAIL...1.00IN
WIND...60MPH
$$
LEIGHTON2 follow-up statements
399
WWUS53 KEAX 100831
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
331 AM CDT MON AUG 10 2015
MOC147-100900-
/O.CON.KEAX.SV.W.0253.000000T0000Z-150810T0900Z/
NODAWAY MO-
331 AM CDT MON AUG 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHEASTERN NODAWAY COUNTY...
AT 331 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARYVILLE...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARYVILLE...BARNARD...GUILFORD AND ARKOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4019 9463 4012 9472 4013 9488 4030 9493
4034 9484
TIME...MOT...LOC 0831Z 325DEG 27KT 4026 9485
HAIL...1.00IN
WIND...60MPH
$$
LEIGHTON849
WWUS53 KEAX 100848
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
348 AM CDT MON AUG 10 2015
MOC147-100858-
/O.CAN.KEAX.SV.W.0253.000000T0000Z-150810T0900Z/
NODAWAY MO-
348 AM CDT MON AUG 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NODAWAY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4019 9463 4012 9472 4013 9488 4030 9493
4034 9484
TIME...MOT...LOC 0846Z 325DEG 27KT 4015 9475
$$
LEIGHTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:14 AM CDT, 2 minutes earlier.
Area forecast discussion, Aug 10, 3:14 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 314 AM CDT MON AUG 10 2015 .DISCUSSION... Issued at 314 AM CDT MON AUG 10 2015 A few isolated to widely scattered thunderstorms will continue to be possible this morning throughout the forecast area as a shortwave trough drops to the southeast, then should exit the region by late morning or early afternoon as the wave departs and surface high pressure begins to build in from the northwest. Any storms that develop will be elevated in the wake of yesterday evening's cold frontal passage, but hail or briefly strong winds are possible with MUCAPE lingering in the 1000-2000 J/kg range and 30-35 kts of deep layer shear supporting weak/transient supercell structures. Patchy fog is also possible this morning as moisture pools just behind the surface boundary, but should begin to mix out around daybreak. Strengthening northerly winds this afternoon will gradually allow cooler temperatures and lower humidity to drift in, which will persist into at least midweek. North to northwest flow aloft and persistent surface high pressure will result in one of the quietest weather weeks in recent memory, as well as near to slightly below normal high temperatures in the mid to upper 80s through Thursday or Friday. After this morning, no precipitation is expected throughout the CWA until the blocking upper-level high pressure over the desert southwest breaks down late this coming weekend into early next week and disturbances can once again traverse eastward into the region. Temperatures will gradually increase by the end of the work week into the weekend when ridging bulges northeastward out of the southwest, returning at least to the upper 80s to lower 90s by Saturday and especially Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1036 PM CDT SUN AUG 9 2015 Overnight convection is possible as a cold front approaches the area from the northwest. This activity overall should weaken as it pushes southeastward, and thus may not hold together by the time it reaches the terminal sites. The other possible impact will be fog development, particularly over KSTJ during the early morning hours. Otherwise, still expecting mid-levels to dry out following this overnight activity with clearing cloud cover through the day. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Laflin AVIATION...Welsh
Hazardous weather outlook, Aug 9, 4:46 AM CDT, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 446 AM CDT SUN AUG 9 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 446 AM CDT SUN AUG 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN MO THIS MORNING BEFORE SHIFTING EASTWARD AND GRADUALLY DISSIPATING. LOCALIZED FLOODING AND WINDS UP TO 40 MPH ARE THE MAIN HAZARDS. SCATTERED STORMS MAY REDEVELOP THIS AFTERNOON AND THIS EVENING ACROSS THE REGION. A FEW STRONG STORMS ARE POSSIBLE...AND COULD PRODUCE STRONG WINDS AND HAIL. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 102 TO 106 DEGREE RANGE THIS AFTERNOON ALONG AND SOUTH OF THE MISSOURI RIVER. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 10, 2:21 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
221 AM CDT MON AUG 10 2015
MOZ001-002-100800-
NODAWAY MO-ATCHISON MO-
221 AM CDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ATCHISON AND
NORTHWESTERN NODAWAY COUNTIES UNTIL 300 AM CDT...
AT 221 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COIN...OR 18 MILES NORTHEAST OF TARKIO...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON JUNCTION...CLEARMONT...ELMO...BRADDYVILLE...QUITMAN AND
BLANCHARD.
LAT...LON 4058 9491 4057 9487 4054 9482 4035 9507
4058 9529
TIME...MOT...LOC 0721Z 316DEG 18KT 4068 9524
LEIGHTONSpecial weather statement, Aug 10, 3:06 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
306 AM CDT MON AUG 10 2015
MOZ002-100845-
NODAWAY MO-
306 AM CDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NODAWAY COUNTY UNTIL 345
AM CDT...
AT 306 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BURLINGTON JUNCTION...OR 9 MILES NORTHWEST OF MARYVILLE...MOVING
SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARYVILLE...BURLINGTON JUNCTION...SKIDMORE...BARNARD...GRAHAM...ARKOE
AND QUITMAN.
LAT...LON 4043 9514 4049 9498 4028 9470 4016 9482
4018 9503
TIME...MOT...LOC 0806Z 327DEG 24KT 4041 9503
LEIGHTONThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:22 PM CDT | River Flood Warning | EAX | Linn, Livingston | 25 hr |
| Aug 9, 8:35 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 3 days |
| Aug 10, 2:21 AM CDT | Special Weather Statement | EAX | Nodaway | 39 min |
| Aug 10, 2:29 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 46 min |
| Aug 10, 3:06 AM CDT | Special Weather Statement | EAX | Nodaway | 39 min |
| Aug 10, 4:21 AM CDT | Special Weather Statement | EAX | Johnson | 39 min |
| Aug 10, 4:28 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Henry, Johnson | 47 min |
| Aug 10, 5:12 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 48 min |
| Aug 10, 2:18 PM CDT | Special Weather Statement | EAX | Johnson | 27 min |
| Aug 10, 2:22 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 23 min |
| Aug 10, 3:10 PM CDT | Special Weather Statement | EAX | Henry | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.